Last reply 1 year ago
Gilenya freak out!!!

So to all the fellow MSers that replied to my smoking question thank you so much. I want to address something that is kind of freaking me out a lot Gilenya. So my Copaxone ran out a month or two ago and thinking that I was going to given the Gilenya immediately I didn’t order a new batch (mistake number 1). Then I was told to do an eye test which was easy, my mom is an ophthalmologist so it was done and dusted, so I thought. Then I was told I had to do blood tests, I thought nothing of it but I was kind of getting curious about this new medication. My neuro’s secretary gave me a pamphlet to read and of course I read it (mistake number 2). I’ve never been so inundated with scary possible side effects which is why I came running to my safe space (this place of course) to ask questions about smoking etc. Then on top of that last night I realised that I had been wetting the bed whilst sleeping. I don’t know how many times exactly because I’m a deep sleeper but I also know that this weekend I couldn’t hold my bowels either. I was jumping back and forth towards the toilet every minute. On top of that I’ve been told that my blood tests revealed that I don’t have a certain virus that I should have before taking Gilenya and because this is rare they have to look for the injection I can start the Gilenya. Let me be honest folks I’m freaking out. Should I tell my neuro that I may be relapsing (this is like the 5 or 6th time I’ve wet the bed ) or should I just leave it? Am I freaking out for nothing because, no offense, the things I’m reading about Gilenya are kind of freaky. I don’t want to go through another Rebif disaster. Ok, I’m done with my venting. Oops a question after being given Gilenya can a person exercise on the second day? Cheerio

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


cameron
1 year ago

This is too big a burden of worry to cope with on your own. You have so many loaded questions that you need to talk it out with an MS nurse, because the solution will likely be many-faceted and not something you can sort on your own. The only thing I can add is that re: Gilenya side effects, they are well known and very well monitored once you’re on the programme. The neuro team know the ‘red flags’ and you have ongoing support, checks, blood tests etc., so (IMO) I would strike that particular worry from your list! xx


mmhhpp
1 year ago

I have taken gilenya for 4 years now. No problem. Secondary effects – you need to know what is the percentage of people they do suffer them, all drugs have long list of secondary effects and does not mean you will get them. You can carry on with your normal life while on Gilenya. First dose has to be monitored in the hospital and regular blood test taken since lymphocytes can not go below 0.2 and if they do you can always have medication on alternate days. Speak to ms nurse incontinence is a new symptom they should know. Take care


cameron
1 year ago

I re-read your post and see that you are now off meds, having not yet started Gilenya. This was my own experience – I was off Copaxone for a few days, was then given the first dose of Gilenya and thought everything would be OK. Not so! The period between stopping one drug and the next one entering your system is the ‘washout’. In my case it lasted about a month and during that time I had very unpleasant symptoms. Maybe some of your issues are down to this?? Just a thought (but a further reason to act quickly).


sonia1984
1 year ago

I have been on Gilenya for almost two years and have not had any major side effects. Other than the first day where they monitor your heart your good to go so no worries on that front with the excercising regime. The first couple months with Gilenya I experienced mild headaches and tiredness and then it cleared. They monitor you every three months to ensure your lymphocytes stay above 0.2 anything under becomes a PML concern. Any risk is heavily mitigated. There is that washout period in between meds where a whole host of symptoms can come out. Have you asked about seeing a Urologist in regards to your urinary issues? This could pass for you but I would still aske to see a specialist. All immuno suppressants have their risks but as long as we have a good health care team and monitor our bloods I think it’s worth the risk.


cadwelder
1 year ago

I’ve been on Gilenya for about 3 weeks now. The drug dealer stays in constant contact with me (they don’t want to loose a another customer, you know). But I’ve had basically zero side effects from it. I really can’t tell any difference in the way I feel and as far as further relapses we’ll just have to wait and see. I had a hard time even starting the medicine because it’s a scary one, but now that I’ve gotten over the “why the hell me” part of this disease, I’m trying to battle it the best way I can. Like sonia1984 said, all this stuff has some side effects, but we just have to take the good with the bad. My Doctor told me to have MS (confirmed by a second, expensive opinion) and do nothing is just silly….and that is quite true. Good Luck!!

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.